My latest allergy - Tinzaparin!

This is the forum for the Kidney Patient Guide. We welcome feedback about the site and any information that may be of use or interest to other visitors.

IMPORTANT NOTE: This forum is not for queries that would otherwise be addressed to a doctor. If you have a question about your condition or treatment please consult your renal unit or doctor. We do not have any editorial or medical resources to answer individual queries.

Moderator: administrator

Post Reply
JMan
Posts: 3466
Joined: Fri Apr 23, 2004 10:21 am
Location: Lives in a slightly weird bit of Shropshire called Telford!

My latest allergy - Tinzaparin!

Post by JMan »

Well that was fun. A week of wondering round feeling like a cross between someone on sedatives, and someone whose drink had been spiked!

New consultant asked why I was still on Heparin, I said, well I never swapped over to Tinze. I think I might have had it one or twice on holiday. (where the unit lies about supplying heparin). Yes, OK I'll give it a go!

First dose, feel pretty drugged up, I think Oh this will pass eventually. But why are my legs feeling weak?

Second session.. I'll adjust... Had to go to a checkup after dialysis, get a taxi, have the check. Come out and confusion/doubt/anxiety kick in. I walk past a cafe about 2 times, not able to decide on just sitting down for a bit. Then finally remember where the bus stop is (on the other side of the village!)

I contact the unit. Somewhat aggressive nurse is 100 certain its nothing to do with it, you can't keep ringing us up for everything. See your GP. Get blood tests!!!! I want to talk to a consultant, but you need to ring the consultant's secretary.. I hung up before I started swearing! Although I was amused of 'being stroppy' ! Its my damn life!

I get a phone consultation from the GP, and then have to go next day to a not quite local surgery to pick up a blood form. I get the bloods done the next day.

I get another unrelated phonemail from another nurse who's mentioned a skin staph has grown from a site sample, but its not one to worry about to much, so I'm able to explain everything to her.


As it happens the nurse manager of HHD was dropping something off, and I was able to explain the situation again!


Out of the 'less common' side effects I think I had about 10 and several of the 'rare.

https://www.mayoclinic.org/drugs-supple ... g-20066420

So now I'm back on good old heparin and the first session with it my head was clear as daylight! And I'm back to the only slightly washed out usual feeling of dialysis!
"Dialysis! What is this? The dark ages!"
L. 'Bones' McCoy, ST"
Read my blog:)
Live to Fly
Image
http://www.flickr.com/cybercast
wagolynn
Posts: 1357
Joined: Thu May 23, 2013 2:49 pm

Re: My latest allergy - Tinzaparin!

Post by wagolynn »

Hi JMan,
You are having a tough time at the moment, let's hope it is over.

We have one or two nurses at our unit who think patients are just a hindrance and should not be allowed.
In general, they don't understand dialysis and are frightened they are asked a question that highlights there ignorance.

Our unit did change away from Heparin for something cheaper but quickly had to change back.

Anyway, thank goodness you got sorted out.

Best wishes
Thumps
Posts: 1301
Joined: Thu Sep 14, 2006 3:50 pm
Location: London, England

Re: My latest allergy - Tinzaparin!

Post by Thumps »

Wow - really glad you got that sorted - worth going back and letting the original dismissive nurse know? What a pain!
PKD/PLD diagnosed 1994, CKD stage 5 Oct 2007, Living Donor Kidney Transplant Dec 2008, still going strong!
JMan
Posts: 3466
Joined: Fri Apr 23, 2004 10:21 am
Location: Lives in a slightly weird bit of Shropshire called Telford!

Re: My latest allergy - Tinzaparin!

Post by JMan »

Its gone all quiet so I suspect that she's had a verbal from the manager.
I was ready to take it to upper management and I think they know me well enough to try and avoid that.
Just glad to be back on Heparin
"Dialysis! What is this? The dark ages!"
L. 'Bones' McCoy, ST"
Read my blog:)
Live to Fly
Image
http://www.flickr.com/cybercast
Post Reply